Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 170, NWS Jackson, KY

May 24, 2011Bell County, Harlan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 24, 2011, 4:54 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2011, 4:54 PM EDT (20:54 UTC)
Expired
May 24, 2011, 5:17 PM EDT
In force
23 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bell County, KY, Harlan County, KY

The radar

The Knoxville radar (KMRX), 61 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:57 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
739 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS53 KJKL 242054
SVRJKL
KYC013-095-242145-
/O.NEW.KJKL.SV.W.0170.110524T2054Z-110524T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
454 PM EDT TUE MAY 24 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BELL COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHWESTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 545 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CUBAGE...OR 10 MILES SOUTHEAST OF PINEVILLE...AND MOVING EAST AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBAGE...BLACK SNAKE...INSULL...PATHFORK...ALVA...LOW...TWILA...
  HENSLEY STORE...LIGGETT...BARDO...STANFILL...MARTINS FORK...
  PANSY...PEEPACE STORE...YANCEY...SMITH...MARTINS FORK LAKE...THREE
  POINT...FLAGLER AND CRUMMIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3678 8365 3679 8313 3675 8314 3674 8315
      3673 8322 3673 8327 3670 8337 3667 8342
      3666 8354 3663 8361 3663 8365
TIME...MOT...LOC 2054Z 267DEG 26KT 3668 8355
WIND...HAIL 60MPH 1.00IN

$$

GEOGERIAN
1 follow-up statement
741 
WWUS53 KJKL 242117
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 PM EDT TUE MAY 24 2011

KYC013-095-242127-
/O.CAN.KJKL.SV.W.0170.000000T0000Z-110524T2145Z/
HARLAN KY-BELL KY-
517 PM EDT TUE MAY 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BELL AND
SOUTHWESTERN HARLAN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THUNDERSTORMS IN THE AREA.

LAT...LON 3678 8365 3679 8313 3675 8314 3674 8315
      3673 8322 3673 8327 3670 8337 3667 8342
      3666 8354 3663 8361 3663 8365
TIME...MOT...LOC 2117Z 267DEG 26KT 3669 8334

$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:54 PM EDT, 2 hours earlier.

Area forecast discussion, May 24, 2:54 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
254 PM EDT TUE MAY 24 2011

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

WAVES OF TSRA/SHRA PROGRESSING ACROSS ERN KY COUPLED WITH A THICK
OVERCAST CLOUD DECK HAS KEPT TEMPS DOWN. EXPECTING CONTINUED TSRA
THIS EVENING AS ADDITIONAL DISTURBANCES CYCLE ACROSS THE REGION ALONG
A NEARLY STATIONARY FRONT LOCATED EAST TO WEST ACROSS THE MIDDLE OF
IL/IN/OH. LOW PRESSURE FORMING IN WRN OK TO MOVE ALONG THE FRONT AND
IS EXPECTED TO BE LOCATED IN NRN IN/NWRN OH BY THU NITE. THIS WILL
FINALLY DRAG A COLD FRONT THRU THE REGION WITH A GOOD SHOT OF PCPN
LATE THU AND THU NITE. AVERAGE PCPN FOR THE 24 HR PERIOD WILL BE
BETWEEN 1/2 AND ONE INCH. NOT MUCH VARIATION BETWEEN DAILY HIGHS WITH
VALUES IN THE LOWER 80S AS WE REMAIN IN THE WARM SECTOR WITH
GENERALLY SOUTHERLY FLOW. NEARLY CONSTANT CLOUD COVER AND OVERNIGHT
LIGHT WINDS COUPLED WITH HIGH DWPTS WILL ONLY ALLOW LOWS TO DIP INTO
THE MID 60S.

.LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED

FRIDAY STARTS OUT WITH THE FRONTAL BNDRY EXITING THE REGION. EXPECT
LINGERING PCPN FRI AND SOME LIGHT DZ FRI NIGHT AND THEN SOME WRAP
AROUND PCPN POSSIBLE ON SAT. THEN WE SHOULD ENTER AN EXTENDED PERIOD
OF SEVERAL DAYS WITH NO RAIN. HAVE USED THE ECMWF AS IT HAS BEEN THE
MOST CONSISTENT. TEMPS ON FRI WILL BE IN THE UPPER 70S AFTER THE
PASSAGE OF THE COLD FRONT...BUT WILL CLIMB INTO THE LOWER 80S BY SAT
AND THE UPPER 80S BY SUN AND INTO THE NEW WORK WEEK.

&&

.AVIATION.../18Z TO 18Z/

TAF FORECAST REMAINS CHALLENGING WITH ONGOING PCPN AND EXPECTED
ACTIVITY THIS AFTERNOON AND EVENING AS WAVES OF CONVECTION STILL
FORMING TO OUR WEST ACROSS CENTRAL KY. IN GENERAL...VFR CONDITIONS ARE
EXPECTED...EXCEPT FOR MVFR/IFR WHERE STORMS MOVE THROUGH AND PRODUCE
HEAVY RAINFALL. THE THREAT FOR SHOWERS AND STORMS WILL EXIST THROUGH
AT LEAST 00Z TONIGHT...WITH RAIN CHANCES TAPERING OFF QUICKLY AFTER
SUNSET. EXPECTING SOME LOW STRATUS IN THE MORNING WHICH WILL AFFECT
PRIMARILY JKL WITH LIFR ON RIDGETOP LOCATION. LOW CIGS WILL LIFT
DURING THE MORNING HOURS BUT ANOTHER ROUND OF SHRA/TSRA PROBABLE ON
WED AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ079-
080-083>088-115>118.

&&

SHORT TERM...DUSTY
LONG TERM...DUSTY
AVIATION...DUSTY
Hazardous weather outlook, May 24, 3:32 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
332 PM EDT TUE MAY 24 2011

KYZ044-050>052-058>060-068-069-104-106>114-119-120-252245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...INEZ...PIKEVILLE
332 PM EDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THESE
STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. BRIEF HEAVY
DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. SOME OF THE
STORMS ON THURSDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS
STRONG OR DAMAGING WINDS.

KYZ079-080-083>088-115>118-252245-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG
332 PM EDT TUE MAY 24 2011

...SEVERE THUNDERSTORM WATCH 357 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THESE
STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. BRIEF HEAVY
DOWNPOURS WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH SATURDAY. SOME OF THE
STORMS ON THURSDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL
AND DAMAGING WINDS BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS
STRONG OR DAMAGING WINDS.

DUSTY

In the hours before

Special weather statement, May 24, 3:23 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
323 PM EDT TUE MAY 24 2011

KYZ088-118-242000-
LETCHER-HARLAN-
323 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400
PM EDT TUESDAY AFTERNOON...

   SOUTHERN LETCHER AND
   NORTHEASTERN HARLAN.

AT 323 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAD...OR 14
MILES SOUTHWEST OF WHITESBURG...MOVING EAST AT 35 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LINEFORK AROUND
330 PM EDT...PARTRIDGE AROUND 335 PM EDT...DAY AROUND 340 PM EDT...
EOLIA AROUND 345 PM EDT...ERMINE AROUND 350 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

DUSTY
Special weather statement, May 24, 3:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT TUE MAY 24 2011

KYZ088-115-117-118-242000-
PERRY-LESLIE-LETCHER-HARLAN-
337 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 400
PM EDT TUESDAY AFTERNOON...

   SOUTHEASTERN PERRY...
   SOUTHERN LESLIE...
   WESTERN LETCHER AND
   NORTHEASTERN HARLAN.

AT 337 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHAPPELL...OR
10 MILES SOUTH OF HYDEN...MOVING EAST AT 35 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

DUSTY
Special weather statement, May 24, 3:42 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
342 PM EDT TUE MAY 24 2011

KYZ088-242015-
HARLAN-
342 PM EDT TUE MAY 24 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415
PM EDT TUESDAY AFTERNOON...

   EASTERN HARLAN.

AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RIDGEWAY...OR
11 MILES EAST OF HARLAN...MOVING EAST AT 30 MPH.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY.

DUSTY
Local storm report, May 24, 4:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
423 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             2 ESE STRUNK            36.62N 84.40W
05/24/2011  E1.00 INCH       MCCREARY           KY   AMATEUR RADIO

            BEGAN HAILING AT 410PM AS DIME SIZED.

&&

MB
Local storm report, May 24, 4:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
443 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             CLEAR CREEK SPRINGS     36.73N 83.73W
05/24/2011  E0.88 INCH       BELL               KY   TRAINED SPOTTER

&&

TBREWER
Local storm report, May 24, 4:49 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
449 PM EDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      WOODBINE                36.90N 84.09W
05/24/2011                   WHITLEY            KY   LAW ENFORCEMENT

            6 TO 8 INCHES OF FLOWING WATER OVER ROAD.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry35 min
May 23, 8:46 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Leslie, Owsley, Perry44 min
May 23, 8:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Morgan, Wolfe33 min
May 23, 9:12 PM EDTSevere Thunderstorm WarningJKLElliott, Floyd, Johnson, Magoffin, Morgan48 min
May 24, 7:45 AM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne45 min
May 24, 8:16 AM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Wayne, Whitley44 min
May 24, 9:01 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, McCreary, Pulaski, Whitley119 min
May 24, 9:08 AM EDTAreal Flood AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Perry and 1 more112 min
May 24, 1:34 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Knox, Leslie41 min
May 24, 2:39 PM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry, Pike4 hr
May 24, 2:58 PM EDTSevere Thunderstorm WarningJKLWayne47 min
May 24, 3:08 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 4 more4 hr
May 24, 3:12 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne48 min
May 24, 3:25 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley50 min
May 24, 3:27 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher, Perry19 min
May 24, 3:30 PM EDTSevere Thunderstorm WarningJKLMcCreary, Wayne45 min
May 24, 3:46 PM EDTSevere Thunderstorm WarningJKLHarlan29 min
May 24, 3:57 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Leslie63 min
May 24, 4:04 PM EDTSevere Thunderstorm WarningJKLBell, Harlan, Knox, Whitley56 min
May 24, 4:36 PM EDTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Wayne, Whitley3 hr
May 24, 4:41 PM EDTTornado WarningJKLHarlan19 min
May 24, 5:02 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 2 more6 hr
May 24, 6:34 PM EDTAreal Flood AdvisoryJKLHarlan, Knott, Leslie, Letcher, Perry4 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.